Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RiceBall

Who's on 80mg a day?

Recommended Posts

I told my friend that I'm on 80 a day, and she freaked out. She was on low dosage like 30 or 40 a day for her acnes before. She told me 80 is dangerous for people, and I need to consider to talk to my doctor to low it down. I know it's based on my weight, but my dematologist didnt weight me. He told me most adults are ok with 80/day. I'm about 155-160lbs.

So how are you guys feeling ? Does low dosage relatively has less side effects and IB?

Share this post


Link to post
Share on other sites

I started on 80mg and im also around 160 pounds. I also was worried cause i thought it was high but it seems like alot of people do 80mg the entire course. IM only 2 weeks in but my only side effects so far are slightly dry skin, kinda dry lips, and my nose is a little dry. Other than that nothing. However my IB has been pretty bad but it could be coincidence.

Share this post


Link to post
Share on other sites

I have been on 80mg the whole time. I am 180lbs (81.81kg) and my derm extended my script for 7 months, so basically it was too low for me. I wouldn't worry about it. I would say the side effects that have bothered me the most would have to be the dry eyes, headaches, and dandruff. You may not notice those until your last few months of the script though.

Share this post


Link to post
Share on other sites

Hi

I only had mild breakout and just in my back . The doctor started me at 80mg and increased it to 100 mg after the 2 month I am in my 5th month and still at 100mg

So far so good. My skin is looking very nice.

Share this post


Link to post
Share on other sites

I'm also on 80mg/day. I'm 3 weeks in and I'm dealing with the dry lips mostly. Everything else is pretty good. I also get some occasional muscle aches, but I think the fish oil has been helping out.

Share this post


Link to post
Share on other sites

My prescribed dosage is 60mg per day, sometimes I take 80mg per day though.. I have some extra pills. On average I guess I take 70mg per day at the moment and I weigh 60kg. My muscles ache more and my lips seem to be drier on this dose.

The usual dose is 1mg/kg so that dose is about right for you, maybe a little bit higher than it should be.

Share this post


Link to post
Share on other sites
Guest j3ff86

The derm. knows what he is doing ;)

Share this post


Link to post
Share on other sites

Hi. I've been on 80 mg a day since February and I'm a 110 pound female! The derm upped my dosage from 40 mg a day, to 60 mg a day, to 80 mg a day. The side effects haven't been extreme at all (that's why I think he went with upping the dosage). I just have the standard dry lips, skin (although it's getting better), and now an irritated nostril that cracks and has dried up boogers. If you try 80 mg a day and you're experiencing bad side effects, then maybe you can start doing 40 mg on day and 80 the next. That's what my derm suggested. Hope that helps.

Share this post


Link to post
Share on other sites
I told my friend that I'm on 80 a day, and she freaked out. She was on low dosage like 30 or 40 a day for her acnes before. She told me 80 is dangerous for people, and I need to consider to talk to my doctor to low it down. I know it's based on my weight, but my dematologist didnt weight me. He told me most adults are ok with 80/day. I'm about 155-160lbs.

So how are you guys feeling ? Does low dosage relatively has less side effects and IB?

Share this post


Link to post
Share on other sites

That dosage is barely above the middle of road recommended dosage of 1.0mg/kg. Nothing wrong with that dose in and of itself. But if your side effects are extreme, talk to your prescriber about reducing dosage. Be aware though that with a reduced dosage, the course needs to be extended to compensate - sometimes it's better to tough it out.

Share this post


Link to post
Share on other sites
I told my friend that I'm on 80 a day, and she freaked out. She was on low dosage like 30 or 40 a day for her acnes before. She told me 80 is dangerous for people, and I need to consider to talk to my doctor to low it down. I know it's based on my weight, but my dematologist didnt weight me. He told me most adults are ok with 80/day. I'm about 155-160lbs.

So how are you guys feeling ? Does low dosage relatively has less side effects and IB?

Share this post


Link to post
Share on other sites

Im a female and weigh 115 and my last three months on tane I was on 80 mg. I have 3 days left of pills and Im done with my course. For me it really put a strain on my body. Before tane and being uped to 80mg I ran 5 miles 5 days a week. Now I can only workout three days a week and run 3 miles because everything hurts on my body the next day. I feel like an old woman..lol It has also made me extremely sleepy. However, I am glad I did it and feel it is worth it in the end. I think it effects everyone differently. So there are my two cents.

I told my friend that I'm on 80 a day, and she freaked out. She was on low dosage like 30 or 40 a day for her acnes before. She told me 80 is dangerous for people, and I need to consider to talk to my doctor to low it down. I know it's based on my weight, but my dematologist didnt weight me. He told me most adults are ok with 80/day. I'm about 155-160lbs.

So how are you guys feeling ? Does low dosage relatively has less side effects and IB?

I weigh 130lb and I am on 80mg, which I take as 2 40mg pills twice a day. This has made me feel very tired, but my skin is finally clearing up. I had two months of 40mg, two months of 60mg, and now I'm completing two months of 80mg. The gradual increase in dosage is considered a lot safer than just going on 80mg from the start. Your body adjusts, believe it or not.

Hi. I've been on 80 mg a day since February and I'm a 110 pound female! The derm upped my dosage from 40 mg a day, to 60 mg a day, to 80 mg a day. The side effects haven't been extreme at all (that's why I think he went with upping the dosage). I just have the standard dry lips, skin (although it's getting better), and now an irritated nostril that cracks and has dried up boogers. If you try 80 mg a day and you're experiencing bad side effects, then maybe you can start doing 40 mg on day and 80 the next. That's what my derm suggested. Hope that helps.

Share this post


Link to post
Share on other sites

I started it at the beginning of March. My IB was quick (like 6 days in) but now it's over and I feel great.

Side effects were basically the norm: lips, dryness (for a time) and that's about it.

Share this post


Link to post
Share on other sites

Why would you listen to what a friend with no medical education says? You're letting HER tell you that you should tell the DOCTOR to reduce your dose?! Surely you see how ridiculous that is.

I was on 80 mg/day. It is not dangerous. I've seen people take 120-160mg doses. It's only dangerous if your body doesn't like it (ie, lipid levels, liver problems, etc). That's the point of the blood tests, right?

Listen to your doctor, not your friends or people on a web board.

Share this post


Link to post
Share on other sites

Im sure that 80mg would be fine, although my derm doesn't like high doses as he "feels" they are more likely to cause serious side effects. Im 85kg and on 60mg and wanted to go to 80 but my derm said that he wanted to wait another month before he pushed me up to "industrial" doses of 1mg/kg/day. Different derms have different views but as he admitted there is no evidence that higher dosages are dangerous (so long as your liver is doing ok), he was just going from his own experience.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×